Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 4, 2025, 10:46 PM CDT for Lawrence County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 10:46 PM CDT (03:46 UTC)
- Expired
- Apr 5, 2025, 1:41 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 1:30 AM CDT | FLASH FLOOD | Lawrenceville, IL | Portions of 15th, 12th, and James Street were flooded. 15th Street estimated 9 inches flowing water and road was closed in spots. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 164 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 832 m²/s²
- 0-3 km storm-relative helicity
- 1207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WGUS53 KILX 050346
FFWILX
ILC101-050700-
/O.NEW.KILX.FF.W.0004.250405T0346Z-250405T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1046 PM CDT Fri Apr 4 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Lawrence County in southeastern Illinois...
* Until 200 AM CDT.
* At 1045 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceville, Bridgeport, St. Francisville, Russellville,
Lawrenceville Vincennes Airport, Billett and Mount Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3885 8753 3883 8752 3882 8753 3878 8750
3877 8751 3877 8750 3875 8750 3874 8750
3868 8753 3866 8760 3865 8760 3864 8762
3860 8762 3859 8761 3859 8764 3857 8764
3857 8765 3857 8791 3861 8791 3885 8755
FLASH FLOOD...RADAR INDICATED
$$
Bumgardner1 follow-up statement
320
WGUS73 KILX 050641
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
141 AM CDT Sat Apr 5 2025
ILC101-050651-
/O.CAN.KILX.FF.W.0004.000000T0000Z-250405T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence IL-
141 AM CDT Sat Apr 5 2025
...FLASH FLOOD WARNING FOR CENTRAL LAWRENCE COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3885 8753 3883 8752 3882 8753 3878 8750
3877 8751 3877 8750 3875 8750 3874 8750
3868 8753 3866 8760 3865 8760 3864 8762
3860 8762 3859 8761 3859 8764 3857 8764
3857 8765 3857 8791 3861 8791 3885 8755
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:30 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- A Flood Watch is in effect for areas along and south of a Sangamon to Macon to Piatt to Champaign to Vermilion County line through 7 AM Sunday morning. The greatest potential for heavy rain exists is along and south of I-70, where there is a 50% chance of exceeding 3 inches of additional rainfall. The heaviest rains are expected this evening with 1 to 2 inches of rain along and southeast of a Taylorville to Decatur to Champaign line.
- There is a slight to enhanced risk (level 2-3 of 5) of severe storms late this afternoon into early overnight, with scattered large hail and damaging winds the primary hazard. Tornadoes are possible during the late evening (roughly 9 PM to midnight) south of I-70 (5% chance).
- A hard freeze (lows below 28 degrees) still appears likely overnight Monday night into early Tuesday morning (60-90% chance). The cold temperatures will threaten any sensitive early season vegetation which may need to be covered or taken inside.
Area forecast discussion, Apr 4, 9:30 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 930 PM CDT Fri Apr 4 2025 .KEY MESSAGES... - A Flood Watch is in effect for areas along and south of a Sangamon to Macon to Piatt to Champaign to Vermilion County line through 7 AM Sunday morning. The greatest potential for heavy rain exists is along and south of I-70, where there is a 50% chance of exceeding 3 inches of additional rainfall. The heaviest rains are expected this evening with 1 to 2 inches of rain along and southeast of a Taylorville to Decatur to Champaign line. - There is a slight to enhanced risk (level 2-3 of 5) of severe storms late this afternoon into early overnight, with scattered large hail and damaging winds the primary hazard. Tornadoes are possible during the late evening (roughly 9 PM to midnight) south of I-70 (5% chance). - A hard freeze (lows below 28 degrees) still appears likely overnight Monday night into early Tuesday morning (60-90% chance). The cold temperatures will threaten any sensitive early season vegetation which may need to be covered or taken inside. && .UPDATE... Issued at 930 PM CDT Fri Apr 4 2025 Only update will be to freshen the pop/wx grids. Strong to severe storms are moving across southern IL and could affect far southeast IL in Lawrence and Richland counties. Update will be coming. Auten && .DISCUSSION... Issued at 245 PM CDT Fri Apr 4 2025 Will continue the Flood Watch from Sangamon, Macon, Piatt, Champaign and Vermilion counties southward through 7 AM Sunday. We are expecting an additional 1-3 inches of rainfall in this watch area, with 3-4 inches possible in southeast IL from I-70 south. The heaviest rainfall of 1-2 inches likely occurs this evening along and southeast of a Taylorville to Decatur to Champaign line. Mid afternoon surface map shows a warm front over central KY/TN/AR and into southeast Texas. Another frontal trof was extending ne through se MO into central IL. Widespread showers and isolated thunderstorms lifted ne across central IL during early/mid afternoon with thunderstorms with heavier rains sw of St Louis area. Latest CAMs show a lull in convection over southeast IL during late this afternoon, otherwise widespread showers along with chance of thunderstorms over the area through this evening and diminishing from the nw over central IL during overnight but continue high chances of showers and isolated thunderstorms in southeast IL. As warm front lifts into southeast IL during this evening, we will see increasing instability with MU CAPEs of 1800-2500 j/kg in southeast IL along with strong 0-6 km bulk shear values of 40-65 kts. This supports SPC's slight risk of severe storms this evening in southeast IL with enhanced risk budding into Lawrence and southern Richland counties which gets close to the warm section by mid/late evening when best chance of tornadoes will be. PW values rising to 1.5-2 inches from I-55 se into this evening to support heavy rain threat especially from I-72 south. Lows tonight range from lower to mid 40s in central IL (coolest nw of IL river) to the low to mid 50s se of I-70. Another low pressure to lift ne along the frontal boundary to our southeast on Saturday to bring another wave of moisture with showers and isolated thunderstorms over mainly areas se of the IL river with highest pops in southeast IL. Far southeast IL has marginal risk of severe storms Sat afternoon but latest model runs appears to keep stronger storms se of Lawrence county. May see another half to 1 inch of rain from I-70 southeast on Sat and Sat evening with heaviest amounts in far se CWA near Lawrenceville. Highs Sat around 50F to lower 50s over much of central IL and upper 50s/lower 60s far southeast IL. One more disturbance bring more showers to se half of CWA on Sunday with lighter qpf amounts generally under a tenth inch. Highs Sunday in the upper 40s and lower 50s, coolest in southeast IL. Not much change to the forecast during upcoming work week. A cold front passes through on Monday and may produce a few light rain/snow showers especially from I-74 northeast. Hard freeze still likely overnight Monday night into early Tue morning with low in the mid 20s central IL and upper 20s south of I-70. IL in a WNW upper level flow during mid week with a short wave scooting by around Wed bringing chance of showers, with good chance of showers and isolated thunderstorms Wed night and Thu as stronger disturbances moves in. Highs Tue in the upper 40s/lower 50s modifying into the upper 50s/lower 60s on Wed. Temps continue to warm into the upper 60s and lower 70s Thu/Fri. The milder pattern that returns during 2nd half of next week looks to continue. CPC 8-14 Day outlook for Apr 12-18 has 40-45% chance of above normal temperatures across IL with near normal precipitation over central IL and below normal pcpn over the Wabash river valley. && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 657 PM CDT Fri Apr 4 2025 Rain and isolated thunderstorms will remain a threat at SPI, DEC, and CMI this evening for several hours. Vis will be reduced with the rain and cigs will be at or below 1kft through next 24hrs at all sites. Winds gusty at times and be out of the northeast through the night. Wind direction will become more northerly overnight and into tomorrow. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for ILZ044>046-051>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 4, 3:43 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 343 PM CDT Fri Apr 4 2025 ILZ027>031-036-037-040-041-051100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- 343 PM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms may develop late this afternoon and evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms are possible on Thursday afternoon. Severe storms are not expected, though cloud to ground lightning is a risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>057-061>063-066>068-071>073-051100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 343 PM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening, with isolated thunderstorms lingering in southeast IL overnight. Some of the storms could be strong or severe south of a Pittsfield to Bloomington line, with damaging winds and large hail the primary concerns. Isolated tornadoes are possible, especially from I-70 south during this evening. In addition, there will be additional periods of moderate to heavy rains especially this evening with 1 to 3 inches possible that may lead to flooding or additional rises on area streams and rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms will likely linger in southeast IL on Saturday. More heavy rain is possible in southeast IL, especially south of I-70 leading to additional rises on area streams and rivers. There is a chance of thunderstorms Wednesday night and Thursday. Severe storms are not expected, though cloud to ground lightning is a risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening mainly south of I-72. 07
In the hours before
Special weather statement, Apr 4, 4:58 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
458 PM CDT Fri Apr 4 2025
ILZ052-054-061-042230-
Christian-Moultrie-Shelby-
458 PM CDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHRISTIAN...
SOUTHWESTERN MOULTRIE AND SHELBY COUNTIES THROUGH 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Owaneco to 7 miles northwest of Herrick to near
Ramsey. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pana, Clarksburg, Oconee, Cowden, Tower Hill, Assumption, Lakewood,
Westervelt, Findlay, Shelbyville, Rosamond, Owaneco, Bethany,
Herrick, and Wolf Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3922 8914 3935 8914 3935 8921 3949 8928
3965 8874 3935 8867 3922 8885
TIME...MOT...LOC 2157Z 221DEG 49KT 3946 8922 3927 8912 3907 8915
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07Local storm report, Apr 4, 8:33 PM CDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
833 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Tornado 3 NE Warrensburg 39.96N 89.02W
04/02/2025 Macon IL NWS Storm Survey
An EF-U tornado was video taped progressing
for about 1 mile to the northwest of
Forsyth. No damage was noted.
0628 PM Tornado 3 SW Jewett 39.18N 88.28W
04/02/2025 Cumberland IL NWS Storm Survey
The EF-0 tornado touched down about 1 mile
south of Woodbury and was on the ground for
4 miles. It mainly damaged trees and several
roofs of homes and outbuildings.
0633 PM Tornado 2 NNW Jewett 39.23N 88.26W
04/02/2025 Cumberland IL NWS Storm Survey
The tornado produced mainly EF-0 and EF-1
damage, but had periods of EF-2 damage (115
mph peak wind) where it snapped over 20
power poles and snapped numerous large
trees. The tornado was on the ground for 44.62
miles in Illinois. The tornado crossed into
Indiana for another 10.8 miles.
0702 PM Tornado 3 NE Marshall 39.42N 87.65W
04/02/2025 Clark IL NWS Storm Survey
The EF-1 tornado touched down near I-70 and
flipped two semi-trucks before it did
significant damage to a hog farm. Debris
from that hog farm was deposited over the
full 8 miles of the track. Other damage
during the tornado was to trees and a few
power poles, along with outbuilding roofs.
&&
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:46 PM CDT | Flash Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper | 5 hr |
| Apr 4, 9:31 PM CDT | Flash Flood Warning | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 3 hr |
| Apr 4, 10:05 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham and 2 more | 2 hr |
| Apr 5, 12:17 AM CDT | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 12 hr |
| Apr 5, 1:41 AM CDT | Areal Flood Warning | ILX | Lawrence | 11 hr |
| Apr 5, 12:00 PM CDT | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 71 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.